pregabalin plus weight gain any one else found the same

I have been on pregabalin for about 2 months, started on 75mg twice daily then on to 100mg twice daily and now am on 300mg am and pm I also take 200mg trazadone vit D water pill lanzoprozol tramadol as and when and paramax 6 daily and since being on pregab I have put on 4and half kilo I am gutted as I lost 4 stone recently I just seem to be putting a pound or more a day am thinking of coming off them already had gabapentin that was no good I must admit now im thinking about it my eyesight has got a lot worse this last two months and my depression is really terrible at moment is it all worth it

7 Replies

oldestnewest
  • Hi Scunny278,

    I'm also on pregabalin, trazadone, tramadol, co-codamol, amitryptiline, laxatives & vasicare, which is to help me not wet the bed, unfortunately though, it isn't working! You are absolutely right about pregabalin, I have also put a great deal of weight on since being on these, which is about two years now! I find that it's double trouble for me because the amitryptiline makes me ravenous & it's a hunger that can't be ignored! I have learnt to take them once I'm in bed & drowsy with all the other meds, then I can just fall asleep!

    I'm sorry that you're going through it with the pregabalin, I carry on taking it because it does help my pain but if I were you, I wouldn't just stop taking it, speak to your doc first to see if there's an alternative you can take. I have to do a lot of physio every day & I've found that it helps to keep my weight stable & I'm joining a weight management programme next week for extra help. I really hope I've helped you in some small way, it helps sometimes just knowing that you're not on your own. Take care & best wishes, Tracey.

  • Yes I too have gained a lot if weight since being on pregabalin and also in the first few months I had hair loss but that has stopped now.

    I don't know if any one else has experienced this but S soon as the Weather changed so did my body I became so tired and not wanting to get out of bed because I ache sooo much from head to toe.

  • Hi

    I put on 2 stone taking pregabalin and my eyesight was really bad some days I would have double vision. I spoke to the doctor about coming off of them he was not very helpful but he said if I did want to come off them to do it slowly. I have now been off them for 2 weeks I am in a lot of pain but my tummy doesn't look so big and my eyes feel better i have not had double vision in the last 2 weeks. My only problem now is trying to get my pain back under control. I due to go to the hospital on Friday so I am hoping they can give me something else as my GP doesn't seem to care.

    I hope you can sort something out.

    Take care

    Pam

    ps I hope you GP is better than mine.

  • I also gained about 2 stone on Pregablin and after a while like everything else it stops helping the pain anyway, I changed to duloxetine which has made a big difference to the pain and the weight just fell back off again so now im in control of the pain (mostly) and fitting my clothes again x

  • i am on pregablin,,just going on up to 300 aday,,lost weight before taking them from nearly 21 stone to 17,,back up to 18,so cross,as cant excersise and did it by eating properly,,but makes no differenceat all now,so think it is the tablets. not happy.x

  • Hiya I'm on it too but I've been lucky the 3 yrs I been on it no weight gain but my problem is the constant feeling of sick feeling over powering even today so I chose to come off stop it for the evil yuk feeling I had even 3 yrs in which is mad I was on 600 mg a day but oh boy hated the side affects even though took 4 anti sickness pills a day awful hope u find something more suitable I've heard many gaining and I was afraid I would but nothing all the best gentle hugs keza

  • Has anyone been able to get hold of the drug Palexia I read about it last year it is supposed to be very good for chronic pain/fybro as it goes to the area that causes the pain i also read that it is a drug that doesn't need to be increased like the usual opiates doesn't sound like there are too many side effects either. some people have been able to get it from there GP but others have only been able to get it from the pain clinic I am going to ask my GP this week but may have to go to pain clinic but there is no harm in asking if it works then that would be great. I am running out of drugs to try. Pregabalin stopped me from spending a penny as well as weight gain, Duloxetine again caused weight gain and didn't touch the pain. I have been taking amytrptiline for years and recently tried to stop but legs drove me mad like they wanted to run a marathon and all my muscles were jumping but they make me feel so bloated all the time as well I wanted to see if they were actually doing anything. I take MST regularly which was recently upped from 30mg morning and evening to 60mg morning and evening which i am not happy with because once my body is used to that then it will be another increase. I also take oromorph for any breakthrough pain and clonazepam to stop my muscle spasms but i need something to relax my body more as sometimes i feel like all my muscles are knotted and i am gritting or grinding my teeth even though i try and relax. I hate night time because the pain is worse and i don't sleep i wish there were some miracle pill out there that would just help us sleep and be pain free so we could live a normal life.

You may also like...